Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 280, NWS Shreveport, LA

June 26, 1997Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 26, 1997, 6:15 PM CDT for Bossier Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 1997, 6:15 PM CDT (23:15 UTC)
Expired
Jun 26, 1997, 7:00 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bossier Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS1 KSHV 262314 RRA
SVRSHV
LAC015-270000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT THU JUN 26 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHWEST LOUISIANA
 
   ...BOSSIER PARISH
 
AT 612 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING
OVER BOSSIER CITY MOVING SLOWLY SOUTH.
 
THIS STORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH AND HAIL
TO ONE INCH IN DIAMETER.
 
 
GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE
TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:35 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 26, 1:35 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU JUN 26 1997

SCT TSTMS FORMING IN UNSTABLE AIR ACRS EAST TX AND CNTRL LA. EXPECT
ACTIVITY IN EAST TX TO INCREASE IN STNRY PVA AND INTERACT WITH SE MOVG
OUTFLOW BNDRYS FM OVERNIGHT CONVECTION TO THE NORTH OF AREA. OLD 09Z
RUC MORE IN LINE WITH NGM/AVN CONCERNING ENHANCED VV`S AT 00Z. ACTIVITY
GRADUALLY DIMINISH BY LATE EVE. MORE TRANQUIL PTN IN STORE NEXT FEW
DAYS WITH RIDGE BLDG IN NORTHERN MX. HOWEVER...AVN PULLING WK VORT
LOBE THRU AREA FRI NITE.

SHV 71/92/71/92  3322      MLU 72/90/71/89  1433

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:23 PM CDTSevere Thunderstorm WarningSHVLincoln52 min
Jun 26, 4:57 PM CDTSevere Thunderstorm WarningSHVOuachita33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.